MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL GUARDIAN MOTORIZED DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL GUARDIAN MOTORIZED DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 575-011
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient''s weight unk.Other relevant history unk.The tightrail guardian was returned and evaluated.Visual inspection found minimal biologics at the distal tip.During functional testing, the device performed as designed and operated as intended.Damage to non-targeted lead is a known risk of complication with use of the tightrail guardian device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to redundancy.A right atrial (ra) lead was present in the patient as well, but was not initially targeted for extraction.A spectranetics lead locking device (lld) was inserted into the rv lead to provide traction.The physician chose a spectranetics 11f tightrail guardian motorized dilator sheath to begin the procedure.Advancement was made to the clavicle, then progress stalled.The ra lead, which was not prepped for lead extraction, was coiled in front of the actively dilating tightrail guardian, which resulted in the ra lead being cut.Further progress stalled, so the physician used femoral snaring techniques to grab the rv lead to finish the extraction.However, due to lead on lead binding, the ra lead was almost pulled out along with the rv lead.Both leads were successfully removed; re-implantation of new ra and rv leads was completed.The patient survived the procedure.This report captures the 11f tightrail guardian which cut the ra lead, requiring re-implantation of a new ra lead.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
SPECTRANETICS TIGHTRAIL GUARDIAN MOTORIZED DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key16659200
Report Number1721279-2023-00053
Device Sequence Number7161225
Product Code DRE
UDI-Device Identifier00813132027438
UDI-Public(01)00813132027438(11)221129(17)241129(10)CNB22L29A
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K223472
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2024
Device Model Number575-011
Device Catalogue Number575-011
Device Lot NumberCNB22L29A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 5076 RA PACING LEAD; MEDTRONIC 5076 RV PACING LEAD; SPECTRANETICS LEAD LOCKING DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite